Skip to main content

Congruences of algebraic automorphic forms and supercuspidal representations

Publication ,  Journal Article
Fintzen, J; Shin, SW; Beuzart-Plessis, R; Paškūnas, V
Published in: Cambridge Journal of Mathematics
January 1, 2021

Congruences between automorphic forms have been an essential tool in number theory since Ramanujan’s discovery of congruences for the τ-function, for instance in Iwasawa theory and the Langlands program. Over time, several approaches to congruences have been developed via Fourier coefficients, geometry of Shimura varieties, Hida theory, eigenvarieties, cohomology theories, trace formula, and automorphy lifting. In this paper we construct novel congruences between automorphic forms in quite a general setting using type theory of p-adic groups, generalizing the argument in [Sch18, §7] for certain quaternionic automorphic forms. More precisely, we produce congruences mod pm (in the sense of Theorem A below) between arbitrary automorphic forms of general reductive groups G over totally real number fields that are compact modulo center at infinity with automorphic forms that are supercuspidal at under the assumption that is larger than the Coxeter number of the absolute Weyl group of G. In order to obtain these congruences, we prove various results about supercuspidal types that we expect to be helpful for a wide array of applications beyond those explored in this paper.

Duke Scholars

Published In

Cambridge Journal of Mathematics

DOI

EISSN

2168-0949

ISSN

2168-0930

Publication Date

January 1, 2021

Volume

9

Issue

2

Start / End Page

351 / 429
 

Citation

APA
Chicago
ICMJE
MLA
NLM
Fintzen, J., Shin, S. W., Beuzart-Plessis, R., & Paškūnas, V. (2021). Congruences of algebraic automorphic forms and supercuspidal representations. Cambridge Journal of Mathematics, 9(2), 351–429. https://doi.org/10.4310/CJM.2021.v9.n2.a2
Fintzen, J., S. W. Shin, R. Beuzart-Plessis, and V. Paškūnas. “Congruences of algebraic automorphic forms and supercuspidal representations.” Cambridge Journal of Mathematics 9, no. 2 (January 1, 2021): 351–429. https://doi.org/10.4310/CJM.2021.v9.n2.a2.
Fintzen J, Shin SW, Beuzart-Plessis R, Paškūnas V. Congruences of algebraic automorphic forms and supercuspidal representations. Cambridge Journal of Mathematics. 2021 Jan 1;9(2):351–429.
Fintzen, J., et al. “Congruences of algebraic automorphic forms and supercuspidal representations.” Cambridge Journal of Mathematics, vol. 9, no. 2, Jan. 2021, pp. 351–429. Scopus, doi:10.4310/CJM.2021.v9.n2.a2.
Fintzen J, Shin SW, Beuzart-Plessis R, Paškūnas V. Congruences of algebraic automorphic forms and supercuspidal representations. Cambridge Journal of Mathematics. 2021 Jan 1;9(2):351–429.

Published In

Cambridge Journal of Mathematics

DOI

EISSN

2168-0949

ISSN

2168-0930

Publication Date

January 1, 2021

Volume

9

Issue

2

Start / End Page

351 / 429